Alert archive / Virginia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 1, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Feb 25, 2017, 12:34 PM EST for 4 counties in Virginia. It was in force for 41 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 25, 2017, 12:34 PM EST (17:34 UTC)
- Expired
- Feb 25, 2017, 1:15 PM EST
- In force
- 41 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Amherst County, VA, Bedford County, VA, Campbell County, VA, City of Lynchburg, VA
The radar
The Roanoke radar (KFCX), 119 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 12:40 PM EST | TSTM WND DMG | 2 W Lynchburg City, VA | WIND SPLIT PART OF TREE IN LYNCHBURG. |
| Feb 25, 12:40 PM EST | TSTM WND DMG | 2 W Lynchburg City, VA | WIND SPLIT PART OF TREE IN LYNCHBURG WHICH CAUSED DAMAGE TO A CHAIN LINK FENCE. |
| Feb 25, 12:43 PM EST | HAIL 0.25 | W Goode, VA | NEAR HIGHWAY 221. |
| Feb 25, 12:52 PM EST | TSTM WND DMG | 5 Nnw Clifford, VA | LARGE TREE LIMBS DOWN ON INDIAN VALLEY ROAD |
| Feb 25, 1:10 PM EST | HAIL 0.25 | 2 Sw Amherst, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
663
WUUS51 KRNK 251734
SVRRNK
VAC009-019-031-680-251830-
/O.NEW.KRNK.SV.W.0001.170225T1734Z-170225T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
1234 PM EST SAT FEB 25 2017
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Northwestern Campbell County in central Virginia...
Amherst County in central Virginia...
Northeastern Bedford County in south central Virginia...
The City of Lynchburg in central Virginia...
* Until 130 PM EST
* At 1234 PM EST, a severe thunderstorm was located near Coleman
Falls, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lynchburg...
Bedford...
Amherst...
Forks Of Buffalo...
and Clifford.
This includes The following Locations Liberty University, The
National D-Day Memorial, and Lynchburg Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3778 7908 3772 7907 3770 7903 3770 7899
3755 7890 3754 7887 3753 7890 3752 7889
3750 7892 3750 7895 3749 7894 3744 7901
3741 7901 3733 7904 3722 7958 3749 7956
3749 7954 3752 7951 3779 7908
TIME...MOT...LOC 1734Z 237DEG 44KT 3745 7938
HAIL...1.00IN
WIND...60MPH
$$
PW3 follow-up statements
972
WWUS51 KRNK 251752
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
1252 PM EST SAT FEB 25 2017
VAC009-019-031-680-251830-
/O.CON.KRNK.SV.W.0001.000000T0000Z-170225T1830Z/
Campbell VA-Amherst VA-Bedford VA-City of Lynchburg VA-
1252 PM EST SAT FEB 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EST
FOR
NORTH CENTRAL CAMPBELL...AMHERST...AND NORTHEASTERN BEDFORD COUNTIES
AND THE CITY OF LYNCHBURG...
At 1250 PM EST, a severe thunderstorm was located near Pleasant View,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lynchburg...
Amherst...
Forks Of Buffalo...
Clifford...
and Forest.
This includes The following Locations Liberty University and
Lynchburg Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3778 7908 3772 7907 3770 7903 3770 7899
3755 7890 3754 7887 3753 7890 3752 7889
3750 7892 3750 7895 3749 7894 3744 7901
3741 7901 3733 7904 3733 7906 3727 7948
3765 7931 3779 7908
TIME...MOT...LOC 1750Z 229DEG 47KT 3760 7917
HAIL...1.00IN
WIND...60MPH
$$
PW798
WWUS51 KRNK 251808
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
108 PM EST SAT FEB 25 2017
VAC019-031-680-251818-
/O.CAN.KRNK.SV.W.0001.000000T0000Z-170225T1830Z/
Campbell VA-Bedford VA-City of Lynchburg VA-
108 PM EST SAT FEB 25 2017
...THE SEVERE THUNDERSTORM WARNING FOR
NORTH CENTRAL CAMPBELL...AND NORTHEASTERN BEDFORD COUNTIES AND THE
CITY OF LYNCHBURG IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened and
moved out of the warned area. Therefore, the warning has been
cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3772 7907 3770 7903 3770 7899 3755 7890
3754 7887 3753 7890 3752 7889 3750 7892
3750 7895 3749 7894 3744 7909 3756 7920
TIME...MOT...LOC 1808Z 230DEG 42KT 3757 7908
$$
VAC009-251830-
/O.CON.KRNK.SV.W.0001.000000T0000Z-170225T1830Z/
Amherst VA-
108 PM EST SAT FEB 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EST
FOR
SOUTHEASTERN AMHERST COUNTY...
At 108 PM EST, a severe thunderstorm was located over Amherst, moving
northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Amherst...
Clifford...
Falconerville...
Riverville...
and New Glasgow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3772 7907 3770 7903 3770 7899 3755 7890
3754 7887 3753 7890 3752 7889 3750 7892
3750 7895 3749 7894 3744 7909 3756 7920
TIME...MOT...LOC 1808Z 230DEG 42KT 3757 7908
HAIL...1.00IN
WIND...60MPH
$$
PW232
WWUS51 KRNK 251815
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
115 PM EST SAT FEB 25 2017
VAC009-251825-
/O.CAN.KRNK.SV.W.0001.000000T0000Z-170225T1830Z/
Amherst VA-
115 PM EST SAT FEB 25 2017
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN AMHERST COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3772 7907 3770 7903 3770 7899 3755 7890
3754 7887 3753 7890 3752 7889 3750 7892
3750 7895 3749 7894 3744 7909 3756 7920
TIME...MOT...LOC 1812Z 237DEG 44KT 3760 7902
$$
PWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 8:47 AM EST, 3 hours 47 minutes earlier.
Area forecast discussion, Feb 25, 8:47 AM EST, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 847 AM EST Sat Feb 25 2017 .SYNOPSIS... An intense cold front will cross through the Mid Atlantic region today, triggering showers and thunderstorms and leading in much colder air and strong gusty winds tonight. High pressure will cover much of the eastern United States on Sunday then will move off the southeast coast on Monday. A low pressure system will develop in the southern plains on Monday and track into the Tennessee Valley by Wednesday. && .NEAR TERM /THROUGH TONIGHT/... As of 830 AM EST Saturday... Issued an update on PoPs through today, mainly to focus on two convective areas over the New River Valley and Alleghany Highlands. These areas of showers continue to track to the northeast (almost parallel to the Blue Ridge) through this morning. Light rain will follow these showers tracking over the mountains through the rest of the morning. There maybe a rain shadow over the foothills late this morning, then a redeveloping line over the piedmont this afternoon. No other updates at this time. As of 430 AM EST Saturday... At 4AM a strong cold front extended from Lake Erie to eastern Kentucky to southwest Alabama. A pre-frontal band of showers and thunderstorms was just ahead of the front with the eastern edge of this line just reaching Smyth and Tazwell Counties. Winds will temporarily turn to the west behind the line then resume a southwest direction until the main front comes through. Models were in very close agreement with the timing of the front. Expecting the boundary to move through southeast West Virginia and far southwest Virginia this morning. The front will continue to move east during the day and will be exiting the area east of Danville and Lynchburg between 4PM and 6PM late this afternoon. A general weakening trend is expected in the band of showers and thunderstorms as it crosses the Appalachians then more showers and stronger thunderstorms will redevelop east of the Blue Ridge this afternoon. Temperatures will be in the 50s and 60s ahead of the front and will be falling behind the front. GLAMP and blend of other short range guidance was used for the non-diurnal trend. Between 12Z/7AM this morning and 12Z/7AM Sunday morning 850mb temperatures drop from around +10 to a range of -10 to -2. This strong cold aid advection will combine with decent pressure rises of +5 to +10MB/6hrs to produce gusty winds behind the front. For now do not have any advisory (40kt/46mph)gusts in the forecast but day shift will have a chance to re-evaluate. Threat for higher wind gusts will continue to be highlighted in the Hazardous Weather Outlook. Air mass gets cold enough for snow in the western upslope area of southeast West Virginia after 00Z/7PM. No change needed to snowfall amounts/liquid equivalent based on the latest guidance. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... As of 330 AM EST Saturday... High pressure over eastern Kentucky Sunday morning will move east across the region and push off the Atlantic coast by Sunday night. Gusty westerly winds Sunday morning will diminish Sunday afternoon as the high builds east. High temperatures Sunday will range from the mid 30s in the lower 50s in the Piedmont. Light southwest winds are expected Sunday night under increasing clouds. Low temperatures Sunday night will vary from the mid 20s in the mountains to the mid 30s in the Piedmont. Zonal flow aloft will develop across the CONUS Monday. Southwest winds will result in warm air advection, increasing moisture and threat for showers. Kept the highest pops in the southwest portion of forecast area. High temperatures Monday will warm into the mid 40s in the mountains to near 60 degrees in the southeast. Shortwaves rotating eastward in the upper flow will create the potential for scattered rain showers Monday night. Low temperatures Monday night will generally be from the upper 30s in the northern mountains to the upper 40s in the Piedmont. && .LONG TERM /TUESDAY THROUGH FRIDAY/... As of 330 AM EST Saturday... Zonal flow will promote warming temperatures for mid week with main focus for precipitation centered around noisy southern stream short wave energy which models are having difficulty timing. Through Wednesday, the region is expected to remain in a deep southwest flow in advance of a developing trough across the Central Plains states. The GFS continues to be more progressive in depicting pieces of energy streaming across the area, each with the potential for additional rounds of precipitation, especially on Wednesday. CAPE is also forecast to peak on Wednesday, and with trough generally forecast to come through during the day this suggest potential for thunderstorms. Since models have not quite nailed down the timing will list the threat as slight chance attm. Cold front will push off the Atlantic coast Wednesday night. The timing is a little slower on ECMWF compared to GFS. Northwest flow upslope rain and snow showers are possible Thursday, supported by both GFS and ECMWF. Drier weather returns for Friday into Saturday. Temperatures will peak by Wednesday followed by lowering numbers for Thursday behind the trough, dry weather and near seasonal temperatures returning Thursday night into Saturday. && .AVIATION /14Z SATURDAY THROUGH WEDNESDAY/... As of 725 AM EST Saturday... A cold front was just west of KBLF at 12Z. Models showed good clustering which increases confidence in the timing of this front. Expect the boundary to continue to move east. The front will be passing east of KLYH and KDAN between 21Z/4PM and 00Z/7PM. Showers and thunderstorms are expected along the front with MVFR ceilings and visibilities and gusty winds. The storms may intensify east of the Blue Ridge this afternoon but confidence too low to include strong thunderstorm induced winds at KLYH and KDAN at this time. Much colder air will surge into the Mid Atlantic region behind this front today and tonight. The strong cold air advection combined with large pressure rises will lead to wind gusts of 25 to 35kts, especially after 00Z/7PM and at higher elevations. High pressure will cover the region behind the front for late Sunday into Monday with VFR expected under lighter winds. Extended Aviation Discussion... A warm front is expected to stay near us Monday night into Tuesday keeping a threat of showers around with sub-VFR possible. Another wave of low pressure will likely prolong the sub-VFR conditions with the next round of heavier showers possible on Wednesday. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AMS NEAR TERM...AMS/RCS SHORT TERM...KK LONG TERM...KK/PM AVIATION...AMS/JH
Hazardous weather outlook, Feb 25, 9:42 AM EST, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 942 AM EST Sat Feb 25 2017 NCZ001-018-VAZ015>017-261445- Ashe-Watauga-Grayson-Carroll-Floyd- 942 AM EST Sat Feb 25 2017 This Hazardous Weather Outlook is for northwest North Carolina and southwest Virginia. .DAY ONE...Today and tonight. West to northwest wind may gust 45 to 50 mph this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ002>004-019-020-VAZ007-009>014-018>020-032-WVZ042>044-507-508- 261445- Alleghany NC-Surry-Stokes-Wilkes-Yadkin-Tazewell-Smyth-Bland-Giles- Wythe-Pulaski-Montgomery-Craig-Alleghany VA-Bath-Patrick-Mercer- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 942 AM EST Sat Feb 25 2017 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. West to northwest wind may gust 40 to 45 mph this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ046-047-058-059-261445- Appomattox-Buckingham-Halifax-Charlotte- 942 AM EST Sat Feb 25 2017 This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...Today and tonight. There is a slight risk of severe thunderstorms this afternoon. The primary threat is damaging wind. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ005-006-VAZ022>024-033>035-043>045-261445- Rockingham-Caswell-Roanoke-Botetourt-Rockbridge-Franklin-Bedford- Amherst-Henry-Pittsylvania-Campbell- 942 AM EST Sat Feb 25 2017 This Hazardous Weather Outlook is for north central North Carolina, central Virginia, south central Virginia and west central Virginia. .DAY ONE...Today and tonight. West to northwest wind may gust 40 to 45 mph this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. RCS
In the hours before
Special weather statement, Feb 25, 7:14 AM EST, 5 hours 20 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
714 AM EST SAT FEB 25 2017
VAZ011-013-014-018>020-022-WVZ044-507-508-251315-
Giles-Bath-Pulaski-Montgomery-Craig-Roanoke-Alleghany-Western
Greenbrier-Eastern Greenbrier-Monroe-
714 AM EST SAT FEB 25 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
WESTERN ROANOKE AND ALLEGHANY COUNTIES IN WEST CENTRAL VIRGINIA...
PULASKI...GILES AND CRAIG COUNTIES IN SOUTHWESTERN VIRGINIA...WESTERN
BATH COUNTY IN WEST CENTRAL VIRGINIA...MONTGOMERY COUNTY IN
SOUTHWESTERN VIRGINIA...GREENBRIER AND MONROE COUNTIES IN
SOUTHEASTERN WEST VIRGINIA...THE CITY OF COVINGTON AND THE CITY OF
RADFORD...
At 711 AM EST, radar indicated showers and strong thunderstorms were
located along a line extending from near Leonard to near Pulaski.
Movement was northeast at 40 mph.
Winds of 20 to 30 mph are likely, with the stronger storms producing
winds up to 40 mph.
Locations impacted include...
Blacksburg...
Christiansburg...
Radford...
Alleghany...
and Pulaski.
This includes The following Locations Virginia Tech and The West
Virginia State Fairgrounds.
Stay inside and away from windows until the storms pass. In
addition, heavy rainfall is also occurring with these storms, and
may cause localized flooding. Do not drive your vehicle through
flooded roadways.
LAT...LON 3766 8000 3764 8003 3761 8001 3717 8016
3697 8082 3700 8086 3825 8046 3827 8044
3822 8036 3811 8036 3805 8026 3804 8016
3806 7996 3810 7993 3813 7995 3818 7992
3827 7980
TIME...MOT...LOC 1211Z 243DEG 36KT 3815 8042 3708 8077
ASSpecial weather statement, Feb 25, 8:25 AM EST, 4 hours 9 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
825 AM EST SAT FEB 25 2017
VAZ019-020-023-024-251400-
Botetourt-Bath-Rockbridge-Alleghany-
825 AM EST SAT FEB 25 2017
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN ALLEGHANY...NORTHWESTERN ROCKBRIDGE...CENTRAL BATH AND
NORTH CENTRAL BOTETOURT COUNTIES IN WEST CENTRAL VIRGINIA...
At 824 AM EST, a strong thunderstorm was located over Clifton Forge,
moving northeast at 50 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Clifton Forge...
Goshen...
Millboro...
Hot Springs...
and Iron Gate.
LAT...LON 3818 7951 3817 7952 3815 7953 3817 7949
3817 7944 3815 7944 3809 7949 3802 7937
3770 7981 3786 8000 3820 7957
TIME...MOT...LOC 1324Z 225DEG 52KT 3783 7983
WPSpecial weather statement, Feb 25, 8:31 AM EST, 4 hours 3 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 831 AM EST SAT FEB 25 2017 VAZ012>014-016-017-251400- Pulaski-Floyd-Montgomery-Wythe-Carroll- 831 AM EST SAT FEB 25 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PULASKI...CENTRAL FLOYD...EAST CENTRAL WYTHE... NORTHEASTERN CARROLL AND SOUTHERN MONTGOMERY COUNTIES AND THE CENTRAL CITY OF RADFORD... At 831 AM EST, a strong thunderstorm was located near Sylvatus, moving northeast at 50 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Blacksburg... Christiansburg... Radford... Hillsville... and Indian Valley. LAT...LON 3675 8075 3688 8085 3725 8036 3704 8015 TIME...MOT...LOC 1331Z 230DEG 45KT 3687 8070 WP
Special weather statement, Feb 25, 12:20 PM EST, 14 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1220 PM EST SAT FEB 25 2017
VAZ034-035-045-046-251800-
Amherst-Campbell-Bedford-Appomattox-
1220 PM EST SAT FEB 25 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHWESTERN APPOMATTOX...NORTHEASTERN CAMPBELL...AMHERST...AND
NORTHEASTERN BEDFORD COUNTIES AND THE CITY OF LYNCHBURG...
At 1220 PM EST, radar indicated strong thunderstorms were located
along a line extending from near Pleasant View to near Goode.
Movement was northeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Lynchburg...
Amherst...
Concord...
Clifford...
and Forest.
This includes The following Locations Liberty University and
Lynchburg Airport.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3734 7891 3726 7949 3764 7930 3770 7899
3768 7898 3768 7897 3767 7897 3766 7896
3754 7890 3755 7888 3755 7887
TIME...MOT...LOC 1720Z 243DEG 25KT 3757 7923 3729 7943
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 5:19 AM EST | Special Weather Statement | RNK | Bland, Grayson, Smyth, Tazewell, Wythe | 56 min |
| Feb 25, 6:10 AM EST | Special Weather Statement | RNK | Bland, Giles, Pulaski, Smyth, Wythe | 65 min |
| Feb 25, 7:14 AM EST | Special Weather Statement | RNK | Alleghany, Craig, Giles, Montgomery, Pulaski, Roanoke and 2 more | 61 min |
| Feb 25, 8:25 AM EST | Special Weather Statement | RNK | Bath | 35 min |
| Feb 25, 8:31 AM EST | Special Weather Statement | RNK | Montgomery | 29 min |
| Feb 25, 12:20 PM EST | Special Weather Statement | RNK | Amherst, City of Lynchburg | 40 min |
| Feb 25, 1:19 PM EST | Special Weather Statement | RNK | Charlotte | 26 min |
| Feb 25, 2:08 PM EST | Special Weather Statement | RNK | Charlotte | 22 min |
| Feb 25, 2:35 PM EST | Special Weather Statement | RNK | Charlotte | 55 min |
| Feb 25, 3:13 PM EST | Special Weather Statement | RNK | Halifax | 17 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.